How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Elliot Ruff Your Own Question
Elliot Ruff
Elliot Ruff,
Category: Medical
Satisfied Customers: 1812
Experience:  GP at Whitstable Medical Practice
108371854
Type Your Medical Question Here...
Elliot Ruff is online now

My thyroxine medication was reduced to 125 micrograms from

Customer Question

Hi my thyroxine medication was reduced to 125 micrograms from 150 micrograms. I have not felt as good since. my doctor refuses to prescribe me 150 micrograms again. saying that it is to much.
JA: When were you prescribed this medication? How severe were any side effects?
Customer: I have been taking 150 micrograms for around 33 years with no problem , feeling good. I am now 73 years old . I have been taking 125 micrograms for 2 months.I feel not quite with it some times and a loss of energy .
JA: Got it. Have you used anything else for this?
Customer: I only take thyroxine as prescribed.
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: no .
Submitted: 18 days ago.
Category: Medical
Expert:  Elliot Ruff replied 18 days ago.

Good afternoon, I am Dr Ruff, thank you for contacting us today.

I am sorry that you have not been feeling well. If you have had noticeable increases to your symptoms following a reduction of your thyroxine then I would certainly suggest you discuss this with your doctor again. Sometimes it can take a good 3 months to notice any changes in your blood levels following a medication change. So the alternative is to ask for another blood test in the next few weeks to see if this demonstrates you thyroid function reducing.